Vertigo After Botox

I have many friends who got botox several times and didnt get any side effects, so three weeks ago I decided to get botox, four days after that and since then I experienced vertigo, anxiety. I got into the internet and found out that many cases like mine have been reported, I cant believe none of my friends have experienced this vertigo just me, they are so confused because all of us went to the same doctor and everyone is fine and happy except me. What can I do to get rid of vertigo?

Doctor Answers (8)

Other people's experience is immaterial here.

+2

Andrea

It is to be expected with BOTOX that extremely rare idiosyncratic responses to the drug are seen.  It does not really matter that they are so rare that a highly experienced injector has not seen them before.  If you do enough treatment, you will encounter almost everything.  The vertigo may or may not be a direct toxic effect of the BOTOX.  However, 3 or 4 days is about when the treatment begins to take effect so it is certainly possible that what you are describing is a direct toxic systemic effect.  It would certainly be understandable that it would create anxiety.  My advice is to avoid BOTOX treatment in the future.  If you are not convinced, you might try treatment one more time but certainly if the vertigo happens again, then don't fight this.  Just accept that you have an unusual sensitivity to a very rare side effect and avoid both BOTOX and Dysport treatments in the future.  Again it just does not matter that others don't have this reaction.  Ultimately it is about what works or does not work for your body.


Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 17 reviews

Botox vertigo

+1

Patients have reported headaches after botox but not vertigo. Anxiety is definitely not related. I would see your internist to make sure it isn't something more serious.

Gary Goldenberg, MD
New York Dermatologist

Does Botox Cause Vertigo?

+1

Hi Andrea.  We have had patients report any number of issues after receiving Botox injections, including one recent patient that she attributed sinus pain that occurred three months after injection to Botox.  

While it may be simple to attribute health issues or problems after injections to Botox, most are not related.  Even though others on the internet may have reported vertigo after injection, there is no clinical data to suggest that vertigo would be related to the Botox.  The manufacturer does track reported side effects and this is not one of them.  

The anxiety is a different issue altogether, but same conclusion, it would not be related to Botox.  Good luck.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

You might also like...

Not all experiences after Botox are caused by Botox. Coincidence?

+1

Nearly everything under the sun, including sudden death, has been reported within 24 hours of a Botox treatment.  But there has never been a cause and effect relationship established between Botox and Vertigo.  That being said, I have heard a handful of patients say they were anxious afterwards.  Especially from a first treatment.  But I bet placebo has the same effect.

Ritu Chopra, MD
Beverly Hills Plastic Surgeon
5.0 out of 5 stars 13 reviews

Botox Does Not Cause Vertigo

+1

As an Otolaryngologist as well as Facial Plastic Surgeon, I am very familiar with diagnosing and treating the numerous causes of vertigo.  I can tell you with good authority that Botox injected for treating facial lines and wrinkles does not cause vertigo as a side effect.  See yor primary care physician to begin the work up to see what actually may be causing your vertigo.

James Bartels, MD
Manchester Facial Plastic Surgeon
5.0 out of 5 stars 10 reviews

Side Effects

+1

In your question, you did not indicated which areas were injected or for what reasons.  However, botox does not cause vertigo or anxiety.  It sounds like you are very anxious about Botox in the first place and you may be having physical manifestations of our concerns.  While there is no way to know for sure, I can tell you that after 1000s and 1000s of Botox injections I have never had a patient complain of vertigo.  If you are concerned, then perhaps Botox is just not for you.  Rest assured, that any effect from Botox is short lived as it is metabolized over 3 to 5 months and leaves no lasting effects.

 

Good Luck.

David Shafer, MD
New York Plastic Surgeon
5.0 out of 5 stars 57 reviews

Vertigo should not be caused by Botox

+1

There are no clinical reports indicating a cause and effect between vertigo and botox.  I have treated patients since 1993 with Botox for cosmetic uses and have never had one patient report to me such a side effect of vertigo.  It may be, as an example,  that someone develops an unrelated symptom of a different disease within a few days, coincidentally, such as a viral sore throat, but that can't be blamed on the Botox which was injected previously.
 

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Botox and Vertigo

+1

I'm not aware of any studies that have demonstrated a relationship between Botox and vertigo (dizziness). See an otolaryngologist to evaluate the cause of your vertigo.

Richard W. Fleming, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 15 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.